Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 24, NWS Nashville, TN

April 6, 2003Cheatham County, Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 6, 2003, 1:05 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2003, 1:05 PM CDT (18:05 UTC)
Expired
Apr 6, 2003, 1:45 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Davidson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS54 KOHX 061805
SVRBNA
TNC021-037-061845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT SUN APR 6 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  DAVIDSON COUNTY IN TENNESSEE

* UNTIL 145 PM CDT

* AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF NASHVILLE...OR 6 MILES SOUTH
  OF ASHLAND CITY...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE ABOUT...
  7 MILES NORTHWEST OF NASHVILLE AROUND 115 PM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS. 

&&
19
LAT...LON 3622 8712 3611 8705 3617 8668 3633 8686

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:44 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 6, 9:44 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT SUN APR 6 2003

HAVE UPDATED ZONES TO CLEAN UP WORDING AND TO MENTION A FEW STORMS
COULD BE SEVERE FOR REMAINDER OF TODAY. ALSO BUMPED UP POPS A TAD.

ALSO UPDATED HWO TO MENTION SEVERE FOR TODAY AND TO BEEF UP TONIGHT
FOR SEVERE CONCERNS AND HEAVY RAINFALL POTENTIAL. SELS HAS SOUTHWEST
CORNER OF MID STATE CLIPPED IN MODERATE RISK AREA THROUGH 12Z
MONDAY.

.BNA...NONE.

BOYD
01
Hazardous weather outlook, Apr 6, 9:07 AM CDT, 3 hours 58 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE
THIS MORNING AND CONTINUE INTO THE AFTERNOON AS A WARM FRONT MOVES
NORTHWARD INTO SOUTHERN MIDDLE TENNESSEE. AN INCREASINGLY MOIST AND
UNSTABLE AIRMASS WILL RESULT. THERE IS A SLIGHT RISK OF THUNDERSTORMS
BECOMING SEVERE TODAY...BUT MORE LIKELY TONIGHT.

ALONG WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS THE POTENTIAL
FOR HEAVY RAINFALL WILL EXIST TONIGHT AS A STRONG STORM SYSTEM
APPROACHES. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN.
RAINFALL WILL BE HEAVY AT TIMES TONIGHT WITH LOCALIZED FLOODING
POSSIBLE.

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY TUNED FOR ADDITIONAL
INFORMATION CONCERNING THIS DEVELOPING WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY MORNING...WITH THE PASSING FRONTAL SYSTEM A FEW STORMS COULD
BE SEVERE ALONG WITH POTENTIALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

TODAY...TONIGHT AND MONDAY MORNING...ACTIVATION OF SPOTTER GROUPS...
HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:32 AM CDTSevere Thunderstorm WarningOHXGiles28 min
Apr 6, 12:15 PM CDTSevere Thunderstorm WarningOHXCumberland, White45 min
Apr 6, 12:58 PM CDTSevere Thunderstorm WarningOHXPerry47 min
Apr 6, 1:17 PM CDTTornado WarningOHXDavidson, Robertson, Sumner28 min
Apr 6, 1:25 PM CDTSevere Thunderstorm WarningOHXHumphreys35 min
Apr 6, 1:35 PM CDTSevere Thunderstorm WarningOHXWilson40 min
Apr 6, 1:40 PM CDTSevere Thunderstorm WarningOHXSumner50 min
Apr 6, 1:50 PM CDTSevere Thunderstorm WarningOHXDickson40 min
Apr 6, 2:14 PM CDTSevere Thunderstorm WarningOHXCheatham46 min
Apr 6, 2:32 PM CDTSevere Thunderstorm WarningOHXRobertson43 min
Apr 6, 2:48 PM CDTFlash Flood WarningOHXDavidson117 min
Apr 6, 3:01 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.